Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 261, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 5:04 PM CDT for Lincoln Parish, Union Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 11, 2003, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2113 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS54 KSHV 112204 SVRSHV LAC061-111-112230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 503 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 530 PM CDT * AT 503 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF FARMERVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARMERVILLE AT 530 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA UNTIL 530 PM CDT. LAT...LON 3268 9268 3255 9253 3278 9224 3293 9244 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT WED JUN 11 2003 ONGOING AREA OF THUNDERSTORMS ALONG AND TO SE NATCHITOCHES TO MLU PERSISTENT SINCE EARLY MORNING AND PERHAPS BUILDING SLIGHTLY WESTWARD. SCATTERED POPS OBVIOUSLY NEEDED TONIGHT THOSE SECTIONS. HOWEVER...AS NOSE OF SUBTROPICAL JET ENTERING SW TX THIS AFTERNOON...SOME COOLING MID LEVEL TEMPS AND STRONG UPPER LEVEL DIRECTIONAL DIVERGENCE FURTHER NORTH WILL BE OF GREATER CONCERN OVERNIGHT. WILL LEAVE CHANCE CATEGORY...ALTHOUGH POSSIBLE MCS DEVELOPMENT COULD PROVIDE GREATER COVERAGE WHEN TIME COMES. SEVERE THREAT SHOULD BE SIMILAR TO LAST NIGHT...WITH MOSTLY MARGINAL WIND DAMAGE VERIFIED. HOWEVER...THE DIVERGENCE...ALONG WITH MID LEVEL WINDS UNDER 30 KNOTS...COULD CREATE A HEAVY RAIN SITUATION. WILL MENTION SEVERE AND HEAVY RAIN NW SECTIONS. SURFACE LOW REDEVELOPING OVER SOUTHERN PLAINS WILL LOCK IN SYNOPTIC PATTERN THRU FRIDAY. SCATTERED THUNDERSTORMS...HIGH TEMPS AROUND 90 AND LOWS IN 70S...SOUTH WINDS WILL BE RULE. ALTHOUGH WINDS REACHED CAUTION CRITERIA TODAY...GRADIENT APPEARS TO RELAX JUST ENOUGH ON THURSDAY TO KEEP 10 TO 15 MPH. AS UPPER RIDGE BEGINS TO BUILD DURING WEEKEND...INCREASING NW FLOW BRING IN UPPER LOW FROM NORTH. IF THIS CUTS OFF ON TOP OF AREA...ANOTHER INTERESTING WEEK COULD BE IN STORE. VII SHV 73/90/73/91 4432 MLU 73/90/72/91 4432 TXK 72/88/72/89 5443 TYR 73/92/74/93 4342 LFK 75/92/74/93 3332 .SHV...NONE.
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 5 hours 4 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121059- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY NORTH OF I 30. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 11, 11:50 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1150 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM 7 N CLARKSVILLE TX WIND DAMAGE
06/11/03 RED RIVER POWERLINES BLOWN DOWN BY
TSTM WIND GUSTS. REPORTED
BY LOCAL NEWSPAPER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:04 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 56 min |
| Jun 11, 4:17 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 43 min |
| Jun 11, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.